MAUDE Adverse Event Report: ABBOTT VASCULAR RX HERCULINK ELITE STENT SYSTEM; STENT, RENAL

ABBOTT VASCULAR RX HERCULINK ELITE STENT SYSTEM; STENT, RENAL
Model Number 1011487-18
Medical Device Problem Codes Off-Label Use (1494); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.Na.
 
Event or Problem Description
It was reported that the procedure was to treat the mildly calcified, mildly tortuous left vertebral artery.The 4.0x18 mm herculink elite stent delivery system was advanced to the lesion and upon inflation of the balloon, it was found that the balloon would not inflate at all to deploy the stent.Therefore, the device was removed and another same size herculink elite stent was used to complete the procedure.There were no adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and functional inspections were performed on the returned device and the reported stent deployment issue was unable to be confirmed as the balloon inflated deploying the stent without any issues noted.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints reported from this lot.It should be noted the rx herculink elite renal and biliary stent system instructions for use, indication for use (ifu) section 3.0 states: the rx herculink elite renal stent system is indicated for use in patients with atherosclerotic disease of the renal arteries following sub-optimal percutaneous transluminal renal angioplasty (ptra) of a de novo or restenotic atherosclerotic lesion(= 15 mm in length) located within 10 mm of the renal ostium and with a reference vessel diameter of 4.0 ¿ 7.0 mm.Suboptimal ptra is defined as = 50% residual stenosis, = 20 mmhg peak systolic or = 10 mmhg mean translesional pressure gradient, flow -limiting dissection, or timi [thrombolysis in myocardial infarction] flow < 3.In this case, the ifu violation of used in the wrong anatomy did not cause or contribute to the reported complaint.Factors that may contribute to stent deployment issues may include, but are not limited to, manufacturing, bent/kinked shaft while inside the anatomy, contamination in the inflation lumen preventing deployment, patient anatomical morphology, patient disease state, inflation technique, contrast solution, inadequate connection to the inflation device, and/or accessory devices used.The investigation was unable to determine a conclusive cause for the reported activation/deployment failure.It was reported that the balloon would not inflate at all to deploy the stent.It is possible that the accessory devices used in the procedure were closed preventing the contrast flow into the balloon resulting in the stent deployment issue; however, this could not be confirmed.The noted damages on the stent, balloon and outer/inner member likely occurred during packing for return analysis and there were no damages reported on the device.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
RX HERCULINK ELITE STENT SYSTEM
Common Device Name
STENT, RENAL
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11939704
Report Number2024168-2021-04668
Device Sequence Number4176195
Product Code NIN
UDI-Device Identifier08717648077845
UDI-Public08717648077845
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P110001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model Number1011487-18
Device Catalogue Number1011487-18
Device Lot Number9061061
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2021
Initial Date Received by Manufacturer 05/13/2021
Supplement Date Received by Manufacturer07/14/2021
Initial Report FDA Received Date06/04/2021
Supplement Report FDA Received Date08/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1